Social Anxiety Support Forum banner
1 - 9 of 9 Posts

·
Banned
Joined
·
217 Posts
This is disturbing but good to know... thanks for sharing. I am also using benzos 1-3 times a week but I have only been doing this for several months. I will now have to rethink this.

Are there any other variables in play here? Are you taking any other meds, or do you drink/smoke?
 

·
Registered
Joined
·
192 Posts
I've heard more than two doses a week and you risk physical dependence. If you were taking multiple doses 1-3 days a week that could be your explanation. It is strange that you could go for a week without taking it and also experience withdrawals. Time to get some phenobarbital :)
 

·
Banned
Joined
·
38,431 Posts
I counted 69 items on that laundry list. Is there anything it doesn't do? Can it wash my windows too? Perhaps mow the lawn?

* Anxiety, possible terror and panic attacks
* Agitation and restlessness
* Hypochondriasis
* Impaired concentration[32]
* Nightmares
* Insomnia
* Muscular spasms, cramps or fasciculations
* Electric shock sensations
* Blurred vision[29]
* Dizziness[29]
* Dry mouth[29]
* Aches and pains[29]
* Hearing disturbances
* Taste and smell disturbances
* Chest pain[29]
* Flu like symptoms[29]
* Impaired memory and concentration[29]
* Increased sensitivity to sound
* Increased urinary frequency[29]
* Numbness and tingling
* Hot and cold flushes
* Headache
* Rebound REM sleep
* Stiffness[29]
* Fatigue and weakness[29]
* Hyperosmia[37]
* Restless legs syndrome[6]
* Metallic taste[37]
* Photophobia
* Paranoia
* Hypnagogia-hallucinations
* Nausea and vomiting[33]
* Elevation in blood pressure[39]
* Tachycardia[40]
* Hypertension[41]
* Postural hypotension
* Depression (can be severe), possible suicidal ideation
* Tremor[44][45]
* Perspiration
* Loss of appetite and weight loss[46]
* Dysphoria
* Depersonalization[49][50]
* Derealisation (Feelings of unreality)[51]
* Obsessive compulsive disorder
* Tinnitus
* Paraesthesia
* Visual disturbances
* Mood swings
* Indecision[29]
* Gastrointestinal problems (Irritable bowel syndrome)[55][56][57]

An abrupt or over-rapid discontinuation of benzodiazepines may result in a more serious and very unpleasant withdrawal syndrome that may additionally result in:

* Convulsions, which may result in death[58][59]
* Catatonia, which may result in death[60][61][62]
* Coma[63] (rare)
* Suicide[64][65]
* Attempted suicide[50]
* Suicidal ideation[66]
* Self harm[50]
* Hyperthermia[33]
* Delusions
* Homicidal ideation[68]
* Urges to shout, throw, break things or to harm someone
* Violence[69]
* Post Traumatic Stress Disorder[6]
* Organic brain syndrome[70]
* Psychosis (LOL! Almost there! jk)
* Confusion[73]
* Mania[74][75]
* Neuroleptic malignant syndrome like event[76] (rare)
* delirium tremens[77][78][79]
 

·
Registered
Joined
·
5,337 Posts
I'm not sure if this problem is directly related to your xanax or not, however due to the nature of your problem i would suggest the following:

A) see your doctor as soon as possible

and B) Consider changing to a longer acting benzodiazapine such as clonazepam.
 

·
Registered
Joined
·
64 Posts
I tried many different drugs over the past years (Check my sig). None worked for me (Except for Xanax), and I've successfully withdrawn them all, and decided to go on Xanax PRN for the rest of my life since it's the only option available where I live.

My main plan was to take it 1-3 days per week in order to prevent dependency, and I've been successful for over a year in doing that. However, about 3 weeks ago I began experiencing disturbing dreams and nightmares (think 7+ nightmares per night). Shortly after that, a severe depression kicked in, brain zaps, terror, and a wide variety of psychological symptoms including but not limited to paranoia and delusions.

I felt I was going crazy. It truly disabled my life completely. I couldn't sleep because I always had a feeling that I'm being watched, I couldn't go to the bathroom for the same reason. My reactions to loud sounds or bright light were extreme. You'd really think that I'm being possessed or turning into a vampire LOL.

Anyway, those severe life-disabling symptoms disappear when I took Xanax. So, it's obvious that I was experiencing benzodiazepine withdrawal symptoms.

How is that possible? I mean, I've been taking it for over a year PRN and never had a problem. Why now? Sometimes I even took it only 1 time a week. My current dose is 1.5 mg.

The symptoms I'm experiencing are in bold:

Maybe my dose is too high it doesn't matter anymore if I take it PRN or daily to develop dependence?! (1.5 mg)

Also, I should be having more of the severe symptoms if that's correct since I'm taking it PRN and that's similar to abrupt discontinuation.

Is dependency prevention a myth afterall? I was happy on my Xanax for over a year why now?!! Anyway, I need to hear your explanations and suggestions on what should be done.

I just took a 1.5 mg and I feel like my old self again, and I can finally fall asleep.
I am no expert but here is my 2 cent,

Have you ever been trough a benzo withdrawal before ?

Repeated benzodiazepines withdrawals, like with alcohol withdrawal, may lead
to sensitisation or kindling of the CNS, possibly leading to worsening cognition and symptomatology and making each subsequent withdrawal period worse.

Patients who are physically dependent on short acting anxiolytic benzodiazepines may experience what is known as interdose withdrawal. Interdose withdrawal are withdrawal symptoms which occur between doses when the previous dose wears off. This can lead to symptoms such as rebound anxiety between doses and craving for the next dose of short acting benzodiazepine. BTW Lorazepam is very hard to taper just like Alprazolam.

Or else it could be SSRI discontinuation syndrome!
 

·
Banned
Joined
·
217 Posts
Were you taking benzos daily at one point?

With alcohol, "interdose withdrawal" is only an issue for recovered alcoholics, right?

Going off the benzo totally would not be easy but would likely solve your problems totally after a few weeks.

I don't see why a longer-acting benzo will be any better than Xanax given the week-long period in-between doses - I think that is still long enough for a total washout.
 

·
Registered
Joined
·
161 Posts
Being pro-benzo does not require that we dismiss anyone who has actual problems with Benzos. If you look at askapatient.com for any length of time problems with Benzos are quite frequent. I realize they are great for anxiety. I take Klonopin as needed 2-4 times per week. I have been doing this for a few years now. I am able to do amazing things while on Klonopin such as teach classes, give speeches, and hang out with anyone even large groups! The problem is I too am experiencing some serious interdose withdrawals. I get very anxious (rebound) and I feel dehydrated with aching hands and other muscles. I have set myself up where I live two lives. On klonopin I am socially acceptable and even a very good teacher and speaker but without it I am a mess! Sort of a catch 22. All my withdrawal symptoms disappear after taking my Klonopin again. I have even resorted to taking it on some days when not really needed just to abate the withdrawal symptoms and keep it in my system. Any ideas on something to take in between my Klonopin days to help improve these and to counter the high anxiety, dehydration, and other symptoms?
 
1 - 9 of 9 Posts
Top